MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that higher than expected results were obtained from a vitros performance verifier (pv) using vitros chemistry products potassium (k+) slides lot 4102-1153-4901 and vitros chemistry products sodium (na+) slides lot 4261-1141-5716 processed on a vitros 350 chemistry system.An assignable cause of event 1 was unable to be determined with the information provided.The vitros pv ii result for vitros na+ as well as the vitros pv i and pv ii results for vitros k+ were within expectations at the time of the event indicating that a reagent, instrument or fluid related issue were not likely contributing factors of the event.Additionally, historical quality control results for vitros na+ lot 4261-1141-5716 were within expectations indicating that a vitros na+ reagent performance issue is not a likely contributor to the event.However, an individual slide related issue cannot be entirely ruled out as a contributing factor of the event.A possible cause of the event is a pre-analytical fluid mix-up as the high vitros pv i result of 138.8 mmol/l is similar to the midpoint of the assay sheet range of means of the vitros pv ii lot d2338 fluid for vitros na+ (139.4 mmol/l).However, the customer was unable to confirm a fluid mix-up.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros na+ reagent lot 4261-1141-5716.The assignable cause of the higher than expected vitros k+ and na+ results for event 2 is suboptimal calibrations.The parameters for the calibrations were determined to be suboptimal compared to the database values.The cause of the suboptimal calibrations is unknown.The tsc reviewed the customer's protocol when preparing and handling the vitros cal kit 2.The customer stated that they followed the vitros cal kit 2 instructions for use when preparing the fluids.However, an issue related to the preparing and handling of the vitros cal kit 2 fluids cannot be entirely ruled out as a contributor of the suboptimal calibrations.Following a recalibration event using freshly prepared vitros cal kit 2 lot 0293 fluids, qc results using vitros pv fluids returned to expectations for both vitros na+ and k+.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected results were obtained from a vitros performance verifier (pv) using vitros chemistry products k+ slides lot 4102-1153-4901 and vitros chemistry products na+ slides lot 4261-1141-5716 processed on a vitros 350 chemistry system.Two separate events occurred: event 1: vitros na+ vitros pv i lot b2245 result of 138.3 mmol/l vs an expected result of 116.4 mmol/l event 2: vitros na+ vitros pv i lot b2245 results of 138.3, 138.4, 139.2, 137.7, 137.4, 138.8, 138.0, 137.3 and 138.4 mmol/l vs an expected result of 116.4 mmol/l vitros k+ vitros pv i lot b2245 results of 3.55, 3.59, 3.55, 3.52, 3.54, 3.55, 3.51, 3.53 and 3.52 mmol/l vs an expected result of 2.89 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected results were obtained from a quality control fluid and no results were reported from the laboratory.The customer confirmed that no patient samples were processed after the unacceptable qc results were obtained.There have been no reported allegations of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21877428
Report Number1319808-2025-00018
Device Sequence Number15404624
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)251127(11)231127(10)0293
Combination Product (Y/N)N
Initial Reporter CountryRP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Catalogue Number1662659
Device Lot Number0293
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown